A Natural Partial Order on Partition Order-Decreasing Transformation Semigroups

Original Paper


Mitsch defined the natural partial order \(\le \) on a semigroup S as follows: \(a\le b\) if and only if \(a=xb=by, a=xa\) for some \(x,y\in S^1\). Let \({{{\mathcal {T}}}}_X\) be the full transformation semigroup on a finite set \(X=\{1,2,\ldots ,n\}\). Let \(\rho \) be an equivalence relation on X and \(\preceq \) be a total order on the partition set \(X/\rho \) of X induced by \(\rho \). Denote by \({\overline{x}}\) the \(\rho \)-class containing \(x\in X\). In this paper, we endow the partition order-decreasing transformation subsemigroup of \({{{\mathcal {T}}}}_X\) defined by
$$\begin{aligned} T(\rho ,\preceq )=\{f\in {{{\mathcal {T}}}}_X: \forall \,\,x\in X, \overline{f(x)}\preceq {\overline{x}}\} \end{aligned}$$
with the natural partial order and give a characterization for this order. Then we determine the compatibility of their elements and find all the minimal and maximal elements.


Transformation semigroup Natural partial order Compatibility The minimal (maximal) elements 

Mathematics Subject Classification




I would like to thank the referee for his/her valuable suggestions and comments which helped to improve the presentation of this paper.


  1. 1.
    Pin, J.E.: Varieties of Formal Languages. North Oxford Academic Publishers Ltd, London (1986)CrossRefGoogle Scholar
  2. 2.
    Chaopraknoi, S., Phongpattanacharoen, T., Prakitsri, P.: The natural partial order on linear semigroups with nullity and co-rank bounded below. Bull. Aust. Math. Soc. 91(1), 104–115 (2015)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Chaopraknoi, S., Phongpattanacharoen, T., Rawiwan, P.: The natural partial order on some transformation semigroups. Bull. Aust. Math. Soc. 89(2), 272–292 (2014)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Hartwig, R.: How to partially order regular elements. Math. Jpn. 25(1), 1–13 (1980)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Kowol, G., Mitsch, H.: Naturally ordered transformation semigroups. Monatsh. Math. 102(2), 115–138 (1986)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Marques-Smith, M.P.O., Sullivan, R.P.: Partial orders on transformation semigroups. Monatsh. Math. 140(2), 103–118 (2003)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Mitsch, H.: A natural partial order for semigroups. Proc. Am. Math. Soc. 97(3), 384–388 (1986)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Nambooripad, K.S.: The natural partial order on a regular semigroup. Proc. Edinb. Math. Soc. 23(2), 249–260 (1980)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Pei, H.S., Deng, W.N.: Naturally ordered semigroups of partial transformations preserving an equivalence relation. Commun. Algebra 41(9), 3308–3324 (2013)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Singha, B., Sanwong, J., Sullivan, R.P.: Partial order on partial Baer–Levi semigroups. Bull. Aust. Math. Soc. 81(2), 197–206 (2010)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Sullivan, R.P.: Partial orders on linear transformation semigroups. Proc. R. Soc. Edinb. A 135(2), 413–437 (2005)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Sun, L., Pei, H.S., Cheng, Z.X.: Naturally ordered transformation semigroups preserving an equivalence. Bull. Aust. Math. Soc. 78(2), 117–128 (2008)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Sun, L., Deng, W.N., Pei, H.S.: Naturally ordered transformation semigroups preserving an equivalence and a cross-section. Algebr. Colloq. 18(3), 523–532 (2011)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Sun, L., Wang, L.M.: Natural partial order in semigroups of transformations with invariant set. Bull. Aust. Math. Soc. 87(1), 94–107 (2013)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Sun, L., Sun, J.L.: A natural partial order on certain semigroups of transformations with restricted range. Semigroup Forum 92(1), 135–141 (2016)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Han, X.F., Sun, L.: A natural partial order on certain semigroups of transformations restricted by an equivalence. Bull. Iran. Math. Soc. 44(6), 1571–1579 (2018)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Umar, A.: On the semigroups of order-decreasing finite full transformations. Proc. R. Soc. Edinb. A 120(1–2), 129–142 (1992)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Wagner, V.: Generalized groups. Dokl. Akad. Nauk SSSR 84, 1119–1122 (1952). (in Russian) MathSciNetGoogle Scholar
  19. 19.
    Yang, X.L., Yang, H.B.: Maximal half-transitive submonoids of full transformation semigroups. Adv. Math. (in Chinese) 40(5), 580–586 (2011)MathSciNetGoogle Scholar
  20. 20.
    Yang, H.B., Yang, X.L.: Automorphisms of partition order-decreasing transformation monoids. Semigroup Forum 85(3), 513–524 (2012)MathSciNetCrossRefGoogle Scholar

Copyright information

© Iranian Mathematical Society 2019

Authors and Affiliations

  1. 1.School of Mathematics and PhysicsYancheng Institute of TechnologyYanchengChina

Personalised recommendations